MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged that there was a sample leak within the cobas eplex analyzer after running the cobas eplex blood culture identification gram negative (bcid-gn) panel.The customer reported that an alleged positive sample for neisseria meningitidis was leaked within a bay of the analyzer.
 
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).Roche personnel deinstalled and decontaminated the instrument.He replaced the affected bay and reinstalled the instrument and confirmed its operation by running negative media runs as well as a positive control sample and obtained valid and expected results.The investigation is ongoing.
 
Additional Manufacturer Narrative
Post-run images of the affected bcid-gn consumable revealed a patient sample leak from atop the shroud and beneath the sample cap.These leaks are often due to sample cap defects, specifically damaged or out-of-spec gaskets from a mold defect, which compromise the seal.The investigation determined that this incident is likely a rare and isolated event.Replacement materials have been provided to the customer to facilitate the resolution of the issue.In addition, an improved mold maintenance procedure was implemented at the manufacturer.The instrument can continue to be used for sample testing.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22685465
Report Number3008632402-2025-02367
Device Sequence Number8844373
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Catalogue Number09556494001
Device Lot Number10235377
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown